Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are my Meds working?
Jan 19, 2009

I started Atripla on 8/14/08 after being HIV + since early 2006. At the time I started the medication, my Viral load was 41,000 and CD4 count 253. I had labs done 9/22/08 and viral load was undetectable and CD4 @ 285. Just had another set of labs run on 12/29/08 - viral load still undetectable, but CD4 went down to 258. I don't smoke, or drink alcohol or take any recreational drugs, etc. Excercie 3 - 3 X per week. I'm a 49 yo male. How can the CD4 count go down when viral load still undetectable? Does this mean that Atripla isn't working as it should? (I haven't missed a dose and almost always take it at the same time every night before bed.) I'm concerned that the medication isn't working effectvely, and may need to switch already - which starts to limit my choices in the long run. If the CD4 count continues to stay at this level - realistically, how long can I expect to go before I start to get sick - even if viral load is undetectable? Thanks for listening and answering all of my questions!

Response from Dr. Young

Hello and thanks for your post.

If your viral load is undetectable, then with few exceptions, I'd determine that your medications are working.

Changes in CD4 count are certainly the goal, but sometimes these increases can take longer than our patience gives us. I do think that your CD4 counts are well within the normal variability of the tests, meaning that I don't think that they have either gone up or down (from 253 to 285 to 258).

So, I'd try not to overthink the CD4s- just keep on with the adherence, make sure that your viral load remains undetectable and get on with the worrying about the rest that life brings.

Be well, BY



Previous
final stage
Next
anything new on Raltegravir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement